MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax (device #2).An additional emdr was submitted to represent the bard/davol 3dmax (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh on (b)(6) 2018 and (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against both the devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b3, b4, b5, b7, d4 (product catalog no., udi no.), g3, g6, h2, h6, h10.This supplemental emdr represents the bard/davol¿ 3dmax mesh (device #3).An additional supplemental emdr was submitted to represent the bard/davol - 3dmax mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh on (b)(6) 2018 and (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against both the devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent robotic repair with the robotic repair with the implant of 3dmax mesh (device #1 ¿ right, device #2 ¿ left).Per op notes, ¿a very large right sided inguinal hernia defect was noted and large right sided 3dmax mesh (device #1) was placed to cover indirect and direct defect using sutures.On left, a large 3dmax mesh (device #2) was placed on the indirect defect using sutures.¿ (b)(6) 2019 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent robotic repair with the implant of 3dmax mesh (device #3).Per op notes, ¿right anal hernia defect was identified.The previously placed mesh (device #1) was blown out through defect and inferolateral edge of the mesh, rolled on itself and herniated through the indirect hernia defect, densely adherent to the spermatic cord.An extra large 3dmax mesh (device #3) was used to cover the hernia repair using sutures.¿.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12867078
Report Number1213643-2021-08876
Device Sequence Number3708263
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115322
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale